Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Diabetes,Hep C and medications
    avatar
    An_247244 posted:
    My friend has diabetes and Hep C. Her enzymes just tested very high the first time in 4 years and she is wondering if Metformin that she takes for diabetes9 very low dose 2.5mg) or Vicodin that she takes for chronic back pain could be causing problems with her liver.
    Reply
     
    avatar
    DavidHueben responded:
    Your post is confusing. The lowest dose of Metformin is 500mg. Are you sure you know how much Metformin she is taking? Taking 2.5mg of Metformin is tantamount to taking no medication.
    We sleep soundly in our beds because rough men stand ready in the night to visit violence on those who would do us harm.

    - Winston S. Churchill




     
    avatar
    mhall6252 responded:
    Her medical team should be able to look at her meds and determine if any one of them could be the source of the problem. My guess is that she must be on something for the Hep C, or maybe took something in the recent past.

    Lots of things can cause elevated liver enzymes. I agree with David and just verified that the lowest dose of plain metformin is 500 mg.

    Bottom line - this is a problem for her doctor to figure out.
    Michelle
    Diabetic since 5/2001
    Follow my journey at www.mch-breastcancer.blogspot.com
    Smile and the world smiles with you.
     
    avatar
    cookiedog replied to mhall6252's response:
    I have had HepC since 1981. I have attempted to treat the virus unsuccessfully with interferon treatment. The interferon and ribavarin drugs did not affect my BS at all.

    I take diuretics and drugs to treat hepatic encephalopathy for my advanced cirrhosis at this time. Neither affects my BS.

    I believe your friend needs to see their hepatologist ASAP to see what is causing her elevated enzymes. I doubt it is related to her diabetes. but could be an increase in her viral activity..
     
    avatar
    Haylen_WebMD_Staff responded:
    Please let your friend know that we have a very active hepatitis Community here:

    WebMD Hepatitis Community

    Many are treating for, living with Hep C. Lots of great members, very supportive and informative!

    Haylen


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.